MAUDE Adverse Event Report: STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS

STAAR SURGICAL COMPANY SEE H10; INTRAOCULAR LENS
Model Number CQ2015A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993); No Apparent Adverse Event (3189)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Vitrectomy (2643); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Collamer ultraviolet-absorbing posterior chamber three piece foldable intraocular lens.Lens returned in vial, in liquid.Visual inspection found optic and haptic torn.No similar complaint type events were reported for units within the same lot.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that a cq2015a, +23.0 diopter, intraocular lens was damaged during insertion into the patient's right eye on (b)(6) 2019.No patient injury was reported.The backup lens was implanted and problem resolved, patient "doing/seeing well." per reporter, anterior vitrectomy performed at the same time.Posterior capsular rent and use of capsular tension ring were observed during surgery.Cause of the event is reported as patient related factor.
 
Additional Manufacturer Narrative
Adverse event or product problem corrected to adverse event in initial mdr.Outcomes attributed to adverse event corrected to required intervention to prevent permanent impairment/damage in initial mdr.Type of reportable event corrected to serious injury in initial mdr.Patient code 2692 not applicable in initial mdr, device code 3189 not applicable in initial mdr, result code 213 not applicable in initial mdr.
 
Additional Manufacturer Narrative
Cause of event corrected to unknown in initial mdr.Device code 2682 corrected to device code 2993 in supplemental medwatch report claim#: (b)(4).

Brand Name
SEE H10
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8957647
Report Number2023826-2019-01559
Device Sequence Number2609176
Product Code HQL
UDI-Device Identifier00841542102049
UDI-Public00841542102049
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2020
Device Model NumberCQ2015A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2019
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer11/04/2019
11/13/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date11/04/2019
11/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR